Alert archive / North Carolina / Flash Flood Warnings in 2024

Flash Flood Warning 41, NWS Raleigh, NC

August 8, 20247 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 8, 2024, 10:17 AM EDT for 7 counties in North Carolina. It was in force for 8 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2024, 10:17 AM EDT (14:17 UTC)
Expired
Aug 8, 2024, 6:00 PM EDT
In force
8 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Alamance County, NC, Davidson County, NC, Durham County, NC, Forsyth County, NC, Guilford County, NC, Orange County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 124 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 11:30 AM EDTFLASH FLOOD4 N Thomasville, NCHaynes Road has washed out at Rich Fork Creek.
Aug 8, 11:30 AM EDTFLASH FLOODGraham, NCSeveral reports of flash flooding in Alamance County including multiple roads closed and yards flooded.
Aug 8, 1:00 PM EDTFLASH FLOODGreensboro, NCCreeks and streams continue to rise with many of them out their banks and flooding adjacent areas. Several branches of the Buffalo Creeks in and near Greensboro are flooded.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 73 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2024-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2024-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

357 
WGUS52 KRAH 081417
FFWRAH
NCC001-057-063-067-081-135-151-082000-
/O.NEW.KRAH.FF.W.0041.240808T1417Z-240808T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1017 AM EDT Thu Aug 8 2024

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Alamance County in central North Carolina...
  Davidson County in central North Carolina...
  Durham County in central North Carolina...
  Forsyth County in central North Carolina...
  Guilford County in central North Carolina...
  Orange County in central North Carolina...
  Randolph County in central North Carolina...

* Until 400 PM EDT.

* At 1017 AM EDT, Local law enforcement and emergency management 
  officials report flooding of area roadways along with creeks and 
  streams. Between 2 and 4 inches of rain have fallen across the 
  area and an additional 2 to 4 inches of rain is possible. Flash 
  flooding will continue or is expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Law enforcement reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Greensboro, Winston-Salem, Durham, High Point, Chapel Hill, 
  Burlington, Asheboro, Lexington, Graham, Hillsborough, Randleman, 
  North Carolina Zoo, Badin Lake, Thomasville, Kernersville, 
  Carrboro, Clemmons, Mebane, Seagrove and McLeansville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3614 8044 3626 8045 3624 7880 3609 7881
      3601 7870 3593 7881 3587 7883 3588 7925
      3585 7924 3584 7954 3552 7956 3550 8018
      3572 8033 3574 8046 3583 8049 3584 8039
      3588 8042 3589 8037 3593 8037 3609 8052

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Blaes
2 follow-up statements
058 
WGUS72 KRAH 081727
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
127 PM EDT Thu Aug 8 2024

NCC001-057-063-067-081-135-151-082000-
/O.CON.KRAH.FF.W.0041.000000T0000Z-240808T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alamance NC-Davidson NC-Durham NC-Forsyth NC-Guilford NC-Orange
NC-Randolph NC-
127 PM EDT Thu Aug 8 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS 
AFTERNOON FOR ALAMANCE, DAVIDSON, DURHAM, FORSYTH, GUILFORD, ORANGE 
AND RANDOLPH COUNTIES...

At 127 PM EDT, satellite estimates and rain gauge data indicate that 
heavy rain was falling across the warned area. Between 2 and 5 
inches of rain have fallen. Additional rainfall amounts of 1 to 3 
inches are possible in the warned area.

HAZARD...Life threatening flash flooding. Heavy rain producing
         flash flooding.

SOURCE...Satellite estimates and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Greensboro, Winston-Salem, Durham, High Point, Chapel Hill, 
  Burlington, Asheboro, Lexington, Graham, Hillsborough, Randleman, 
  North Carolina Zoo, Badin Lake, Thomasville, Kernersville, 
  Carrboro, Clemmons, Mebane, Seagrove and McLeansville.

East Fork Deep River near High Point, Brush Creek at Muirfield Road 
in Greensboro, Morgan Creek near Chapel Hill and Third Fork Creek at 
MLK parkway in Durham are also in flood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3614 8044 3626 8045 3624 7880 3609 7881
      3601 7870 3593 7881 3587 7883 3588 7925
      3585 7924 3584 7954 3552 7956 3550 8018
      3572 8033 3574 8046 3583 8049 3584 8039
      3588 8042 3589 8037 3593 8037 3609 8052

FLASH FLOOD...SATELLITE AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

10
317 
WGUS52 KRAH 081926
FFWRAH
NCC001-057-063-067-081-135-151-082200-
/O.EXT.KRAH.FF.W.0041.000000T0000Z-240808T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
326 PM EDT Thu Aug 8 2024

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for the following counties in North Carolina...
  Alamance, Davidson, Durham, Forsyth, Guilford, Orange, and Randolph.

* Until 600 PM EDT.

* At 326 PM EDT, satellite estimates and rain gauge data indicate 
  heavy rain falling across the warned area. Between 2 and 5 inches 
  of rain have fallen. Additional rainfall amounts up to 2 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Satellite estimates and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Greensboro, Winston-Salem, Durham, High Point, Chapel Hill, 
  Burlington, Asheboro, Lexington, Graham, Hillsborough, Randleman, 
  North Carolina Zoo, Badin Lake, Thomasville, Kernersville, 
  Carrboro, Clemmons, Mebane, Seagrove and McLeansville.

East Fork Deep River near High Point, Brush Creek at Muirfield Road 
in Greensboro, Morgan Creek near Chapel Hill and Third Fork Creek at 
MLK parkway in Durham are in flood. Numerous locations along North 
and South Buffalo Creeks in Guilford County were also experiencing 
flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles. Be aware of your surroundings and do not 
drive on flooded roads.

&&

LAT...LON 3614 8044 3626 8045 3624 7880 3609 7881
      3601 7870 3593 7881 3587 7883 3588 7925
      3585 7924 3584 7954 3552 7956 3550 8018
      3572 8033 3574 8046 3583 8049 3584 8039
      3588 8042 3589 8037 3593 8037 3609 8052

FLASH FLOOD...SATELLITE AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

10

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 9:35 AM EDT, 42 minutes earlier.

Area forecast discussion, Aug 8, 9:35 AM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
935 AM EDT Thu Aug 8 2024

.SYNOPSIS...
The center of what is now Tropical Storm Debby, currently over east
central South Carolina, will move northward through the Piedmont of
North Carolina through early Friday. A trailing surface front will
hold over western and central North Carolina Friday through
Saturday, resulting in continued unsettled weather. The front will
then slowly sweep east through the area Sunday into Monday.

&&

.NEAR TERM /TODAY AND TONIGHT/...
As of 935 AM Thursday...

...Flood threat continues across all of central NC...

...Isolated wind gusts to 35-50 mph remain possible within the
heavier rain bands with background gusts 20-35 mph common...

...Isolated tornado threat continues over our eastern half into
north central areas of central NC...

Forecast remains on track and in line with conditions. TS Debby,
located about 90 miles N of CHS at 8 AM, will slowly weaken as it
tracks through the Piedmont through early Fri. The most immediate
threats remain heavy rain producing widespread flooding, and we've
had several tornadic circulations, and at least two confirmed
touchdowns, along a convective band that is now oriented from
Edgecombe through Person county. This band will continue to be
closely monitored as it lifts NNW. Additional bands of embedded
enhanced updrafts with a tornado threat are expected from the
Triangle through Wayne/Sampson county to the coast, where some
elevated CAPE exists, and additional circulations may spin up there
as well. Flash flood warnings remain for the entire area, and while
there is currently a relative lull area lifting into our southern
sections, this area has already seen 24 hr totals of 3-6+ inches,
and rivers and streams are running very high or are flooding and
can't take much more water. Will maintain high pops areawide. Temps
will move little, and highs in the 70s to near 80 are expected. -GIH

Earlier discussion from 400 AM: Tropical Storm Debby will move
northwest across eastern South Carolina through the early afternoon
and then north while picking up speed across the western Piedmont of
NC through midnight, before continuing north through the Mid-
Atlantic states Friday.

Multiple rain bands will continue to spiral from SE to NW through
the afternoon and early evening, with the rain becoming a little
more scattered/broken in nature towards midnight as Debby's
circulation center begins to lift north of the area.

While the flooding threat will persist across of central NC, the
axis of heaviest rain and accompanying flash flooding threat will
gradually shift westward across the NC Piedmont, where 4-6 inches is
expected. HREF PPM suggests the potential for isolated higher
amounts up to 8-9 inches is possible across the western Piedmont,
which is certainly plausible as the heavy rainfall axis typically
becomes aligned west of track as system starts to transition to
extratropical. Elsewhere, rainfall amounts of 1-3 inches is expected.

Strong wind gusts of 40-50 mph possible within the heavier rain
bands. Otherwise, expect wind gusts of 20-30 mph outside of the
heavier rain bands.

The isolated tornado threat should persist into the afternoon and
evening as additional bands move through the area, especially as
modest steepening of low-level lapse rates occur. While the best
instability of 750-1250 J/ is forecast to remain east of US 1, the 0-
3 km storm-relative helicity swath of 200 to 300 m2/s2 will shift NW
into the Piedmont and northern coastal plain.

Highs today ranging from mid 70s NW to lower/mid 80s east. Lows in
the 70s.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 400 AM Thursday...

The circulation associated with Debby will be just north of the
forecast area by daybreak Friday and the process of becoming
extratropical should be well underway at that point. Various hi-res
models suggest the low will drag a cold front over the mountains and
through the area, but that is unlikely to happen until some point
this weekend. There will remain an area of enhanced northward
oriented moisture transport across the Coastal Plain throughout the
day on Friday, co-located with the greatest instability and shear
and this is the area where the highest PoPs will remain in place
through at least 00Z Saturday. While the Flood Watch remains in
place area-wide through 9pm Friday night and may ultimately be
trimmed in time and space across the western Piedmont, I'll leave it
in place as-is for now given the potential for at least some showers
and storms through the first half of the day west of the Triangle.
Precip should end area-wide by late Friday night.

Highs in the low to mid 80s, lows in the upper 60s/around 70.

&&.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 400 AM Thursday...

The front that will sweep Debby out of the region will extend from
New England south along the East Coast Saturday morning, passing
along the I-95 corridor in North Carolina, then tracking southwest
back towards New Orleans. While the front to the north of North
Carolina will move east over the Atlantic Ocean over the weekend,
the southern portion of the front will actually pivot to more of an
east-west orientation, extending back towards Atlanta by Monday
morning. The front should then become stationary in this fashion
through the middle of next week. As a result, the chance of showers
and thunderstorms has increased from the previous forecast, with a
30-50% chance east of I-95 each afternoon/evening, with a lesser
chance back towards the Triad. The precipitation chances will be
diurnally driven, with higher values in the afternoon/evening hours
and lesser values overnight and in the morning. While some southern
locations might reach the lower 90s on Saturday, the rest of the
area should be in the 80s that day. From Sunday onward, highs will
be in the 80s in all locations. Lows will range from the mid 60s to
the low 70s through the period.

&&

.AVIATION /1130Z THURSDAY THROUGH MONDAY/...
As of 730 AM Thursday...

* TC Debby will produce widespread adverse conditions with IFR/MVFR
  restrictions, gusty winds and some LLWS.

Multiple rain bands will continue to spiral from SE to NW through
the afternoon and evening, with the rain becoming a little more
scattered/broken in nature late this evening and into the overnight
hours as Debby's circulation center lifts off to the north. Flight
restrictions are expected to remain predominately IFR to MVFR
through the evening, before potentially lowering to LIFR
tonight.

Additionally, could see embedded thunder at times, especially this
afternoon due to some tempered heating and steeper low-level lapse
rates.

East-northeasterly gusts of 15 to 25 kts will persist through the
evening, with stronger wind gusts of 35-45 kts possible within the
heavier rain bands. Winds will shift to SSWLY late this evening and
tonight as the center of the circulation passes north of the area.

Lastly, despite some stronger flow near the sfc, there remains a
chance for low-level wind shear at all TAF sites into the afternoon.

Looking ahead: Adverse aviation conditions will continue through
Friday morning with conditions improving by midday/early afternoon
Friday. Expect generally VFR conditions Saturday through early next
week, with mainly scattered diurnal driven showers and storms
possible each afternoon.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Friday evening for NCZ007>011-021>028-
038>043-073>078-083>086-088-089.

&&

SYNOPSIS...Hartfield
NEAR TERM...Hartfield/CBL
SHORT TERM...DL
LONG TERM...Green
AVIATION...CBL
Hazardous weather outlook, Aug 8, 5:03 AM EDT, 5 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
503 AM EDT Thu Aug 8 2024

NCZ007-021>025-038>040-073>076-083>086-090915-
Person-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-
Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond-Scotland-Hoke-
503 AM EDT Thu Aug 8 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Rainfall associated with Tropical Storm Debby will result in
an increased threat for flooding across the Watch area. Rainfall
amounts of 1 to 2 inches have already fallen across the watch area.
An additional 2 to 5 inches of rain is expected through early
Friday, with locally higher amounts possible over the NC Piedmont.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

People living along rivers and creeks should make preparations for
possible moderate river flooding by late week and lingering into next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ008>011-026>028-041>043-077-078-088-089-090915-
Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-
Wilson-Harnett-Wayne-Cumberland-Sampson-
503 AM EDT Thu Aug 8 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...TORNADO WATCH 613 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.

Rainfall associated with Tropical Storm Debby will result in
an increased threat for flooding across the Watch area. Rainfall
amounts of 1 to 2 inches have already fallen across the watch area,
with the highest amounts over the southern coastal plain and
Sandhills. An additional 2 to 5 inches of rain is expected through
early Friday, with locally higher amounts possible over the NC
Piedmont.

Isolated tornadoes will be possible through the afternoon and
evening and heavy rain bands continue to move through the area.

Wind gusts of 40 to 50 mph, within the heavier rain bands could lead
to scattered power outages and downed trees Thursday and into
Friday.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

People living along rivers and creeks should make preparations for
possible moderate river flooding by late week and lingering into next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 8, 9:34 AM EDT, 43 minutes before
Special Weather Statement
National Weather Service Raleigh NC
934 AM EDT Thu Aug 8 2024

NCZ011-027-081400-
Nash NC-Halifax NC-
934 AM EDT Thu Aug 8 2024

...GUSTY DOWNPOURS WILL IMPACT NORTHEASTERN NASH AND WEST CENTRAL
HALIFAX COUNTIES THROUGH 1000 AM EDT...

At 933 AM EDT, Doppler radar was tracking gusty showers near
Dortches, or near Rocky Mount, moving northwest at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rocky Mount, Dortches, Red Oak, Battleboro, Aventon, and Medoc
Mountain State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Doppler radar has indicated rotation with this shower. If the shower
intensifies and rotation strengthens, a warning may need to be
issued.

A Tornado Watch remains in effect until 100 PM EDT for central North
Carolina.

&&

LAT...LON 3606 7774 3601 7777 3598 7778 3598 7784
      3611 7807 3630 7794
TIME...MOT...LOC 1333Z 139DEG 31KT 3604 7781

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

26
Local storm report, Aug 8, 9:41 AM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
941 AM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 AM     Tornado          3 NW Lucama             35.68N 78.05W
08/08/2024                   Wilson             NC   Broadcast Media

            *** 1 FATAL ***
            Home collapsed resulting in 1 fatality on
            Lloyd Road.

&&
Local storm report, Aug 8, 9:50 AM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
950 AM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     Tornado          2 ENE Siler City        35.73N 79.44W
08/08/2024                   Chatham            NC   Dept of Highways

            SR-1006 (OLD route 421) and Dogwood Avenue
            in Siler City flooded.

&&
Special weather statement, Aug 8, 9:53 AM EDT, 24 minutes before
Special Weather Statement
National Weather Service Raleigh NC
953 AM EDT Thu Aug 8 2024

NCZ028-081430-
Edgecombe NC-
953 AM EDT Thu Aug 8 2024

...GUSTY DOWNPOURS WILL IMPACT SOUTHWESTERN EDGECOMBE COUNTY THROUGH
1030 AM EDT...

At 952 AM EDT, Doppler radar was tracking gusty showers 7 miles
southwest of Tarboro, moving northwest at 35 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rocky Mount, Sharpsburg, Pinetops, Kingsboro, and Battleboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Doppler radar has indicated weak rotation with this shower. If the
shower intensifies and rotation strengthens, a warning may need to
be issued.

A Tornado Watch remains in effect until 100 PM EDT for central North
Carolina.

&&

LAT...LON 3574 7760 3580 7774 3583 7775 3587 7783
      3601 7777 3606 7774 3584 7754 3576 7754
TIME...MOT...LOC 1352Z 132DEG 33KT 3581 7761

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

26
Local storm report, Aug 8, 9:55 AM EDT, 22 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Raleigh NC
955 AM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     Flash Flood      2 ENE Siler City        35.73N 79.44W
08/08/2024                   Chatham            NC   Dept of Highways

            Corrects previous tornado report from 2 ENE
            Siler City. SR-1006 (OLD route 421) and
            Dogwood Avenue in Siler City flooded. This
            is a flash flood report.

&&

DL
Local storm report, Aug 8, 10:02 AM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1002 AM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 AM     Flash Flood      2 SW Franklinton        36.08N 78.48W
08/08/2024                   Franklin           NC   Trained Spotter

            Several roads flooded in the area with one
            lane of U.S. 1 flooded.

&&

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 9:48 PM EDTFlash Flood Warning Considerable damage threatRAHCumberland, Hoke, Sampson, Scotland6 hr
Aug 7, 11:26 PM EDTSpecial Weather StatementRAHAnson, Hoke, Richmond, Scotland64 min
Aug 8, 12:30 AM EDTSpecial Weather StatementRAHWayne60 min
Aug 8, 1:01 AM EDTSpecial Weather StatementRAHWayne59 min
Aug 8, 1:30 AM EDTFlash Flood Warning Considerable damage threatRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more6 hr
Aug 8, 2:15 AM EDTTornado Warning Tornado observedRAHWayne, Wilson45 min
Aug 8, 2:21 AM EDTTornado Warning Tornado observedConsiderable damage threatRAHWayne, Wilson39 min
Aug 8, 2:46 AM EDTSpecial Weather StatementRAHWayne29 min
Aug 8, 2:49 AM EDTTornado WarningRAHJohnston, Wayne, Wilson26 min
Aug 8, 2:51 AM EDTTornado Warning Tornado observedConsiderable damage threatRAHJohnston, Nash, Wilson24 min
Aug 8, 3:09 AM EDTFlash Flood Warning Considerable damage threatRAHChatham, Harnett, Johnston, Lee, Nash, Wake and 2 more6 hr
Aug 8, 3:12 AM EDTTornado WarningRAHJohnston, Nash, Wayne, Wilson33 min
Aug 8, 3:15 AM EDTTornado WarningRAHJohnston, Wake30 min
Aug 8, 3:21 AM EDTFlash Flood Warning Considerable damage threatRAHCumberland, Hoke, Sampson, Scotland6 hr
Aug 8, 3:39 AM EDTTornado WarningRAHWilson36 min
Aug 8, 4:13 AM EDTFlash Flood Warning Considerable damage threatRAHAlamance, Chatham, Davidson, Durham, Forsyth, Guilford and 4 more6 hr
Aug 8, 5:04 AM EDTTornado WarningRAHEdgecombe41 min
Aug 8, 5:06 AM EDTRiver Flood WarningRAHCumberland4 days
Aug 8, 5:37 AM EDTTornado WarningRAHWilson23 min
Aug 8, 6:22 AM EDTSpecial Weather StatementRAHEdgecombe68 min
Aug 8, 6:43 AM EDTFlash Flood Warning Considerable damage threatRAHAnson, Montgomery, Moore, Richmond, Stanly7 hr
Aug 8, 6:55 AM EDTFlash Flood Warning Considerable damage threatRAHEdgecombe, Franklin, Nash11 hr
Aug 8, 7:06 AM EDTRiver Flood WarningRAHAnson, Stanly49 hr
Aug 8, 7:07 AM EDTSpecial Weather StatementRAHNash23 min
Aug 8, 7:11 AM EDTTornado WarningRAHNash, Wilson13 min
Aug 8, 7:48 AM EDTTornado WarningRAHFranklin, Nash42 min
Aug 8, 7:53 AM EDTTornado WarningRAHEdgecombe, Nash20 min
Aug 8, 7:58 AM EDTTornado WarningRAHEdgecombe, Nash, Wilson22 min
Aug 8, 8:11 AM EDTTornado WarningRAHFranklin, Nash23 min
Aug 8, 8:12 AM EDTFlash Flood Warning Considerable damage threatRAHGranville, Person, Vance12 hr
Aug 8, 8:23 AM EDTTornado WarningRAHFranklin, Granville, Vance12 min
Aug 8, 8:52 AM EDTSpecial Weather StatementRAHEdgecombe23 min
Aug 8, 8:58 AM EDTTornado WarningRAHEdgecombe32 min
Aug 8, 9:01 AM EDTRiver Flood WarningRAHJohnston45 hr
Aug 8, 9:07 AM EDTFlash Flood Warning Considerable damage threatRAHChatham, Harnett, Johnston, Lee, Wake, Wayne and 1 more5 hr
Aug 8, 9:18 AM EDTFlash Flood Warning Considerable damage threatRAHCumberland, Hoke, Sampson, Scotland5 hr
Aug 8, 9:34 AM EDTSpecial Weather StatementRAHNash26 min
Aug 8, 9:53 AM EDTSpecial Weather StatementRAHEdgecombe37 min
Aug 8, 9:59 AM EDTRiver Flood WarningRAHChatham, Lee3 days
Aug 8, 10:30 AM EDTSpecial Weather StatementRAHNash30 min
Aug 8, 10:32 AM EDTTornado WarningRAHFranklin, Halifax, Nash, Warren28 min
Aug 8, 12:15 PM EDTTornado WarningRAHEdgecombe, Nash, Wilson30 min
Aug 8, 12:20 PM EDTSpecial Weather StatementRAHWilson40 min
Aug 8, 1:19 PM EDTRiver Flood WarningRAHHarnett3 days
Aug 8, 1:22 PM EDTRiver Flood WarningRAHFranklin65 hr
Aug 8, 1:50 PM EDTAreal Flood WarningRAHAnson, Chatham, Cumberland, Harnett, Hoke, Johnston and 10 more23 hr
Aug 8, 1:58 PM EDTRiver Flood WarningRAHChatham56 hr
Aug 8, 2:52 PM EDTRiver Flood WarningRAHJohnston4 days
Aug 8, 3:15 PM EDTRiver Flood WarningRAHEdgecombe6 days
Aug 8, 3:16 PM EDTFlash Flood Warning Considerable damage threatRAHJohnston, Wake, Wayne, Wilson2 hr
Aug 8, 3:19 PM EDTRiver Flood WarningRAHWayne9 days
Aug 8, 3:26 PM EDTSpecial Weather StatementRAHVance49 min
Aug 8, 3:29 PM EDTTornado WarningRAHFranklin, Vance, Warren31 min
Aug 8, 3:46 PM EDTSpecial Weather StatementRAHFranklin44 min
Aug 8, 3:49 PM EDTRiver Flood WarningRAHAlamance50 hr
Aug 8, 3:52 PM EDTRiver Flood WarningRAHCumberland4 days
Aug 8, 4:00 PM EDTTornado WarningRAHFranklin, Nash30 min
Aug 8, 4:12 PM EDTTornado WarningRAHEdgecombe, Nash, Wilson33 min
Aug 8, 4:29 PM EDTTornado WarningRAHFranklin, Granville, Vance31 min
Aug 8, 4:31 PM EDTTornado Warning Tornado observedRAHFranklin, Granville, Vance29 min
Aug 8, 5:03 PM EDTTornado WarningRAHEdgecombe, Halifax, Nash27 min
Aug 8, 5:11 PM EDTRiver Flood WarningRAHEdgecombe, Halifax, Nash4 days
Aug 8, 5:14 PM EDTRiver Flood WarningRAHEdgecombe9 days
Aug 8, 5:20 PM EDTRiver Flood WarningRAHSampson6 days
Aug 8, 5:51 PM EDTAreal Flood WarningRAHAlamance, Davidson, Durham, Forsyth, Guilford, Orange and 1 more12 hr
Aug 8, 5:59 PM EDTAreal Flood WarningRAHEdgecombe, Franklin, Nash14 hr
Aug 8, 6:05 PM EDTAreal Flood WarningRAHAlamance, Davidson, Durham, Forsyth, Guilford, Orange and 1 more12 hr
Aug 8, 6:50 PM EDTSpecial Weather StatementRAHFranklin, Vance40 min
Aug 8, 6:55 PM EDTTornado WarningRAHFranklin, Vance, Warren35 min
Aug 8, 7:22 PM EDTTornado WarningRAHFranklin, Warren23 min
Aug 8, 7:44 PM EDTTornado WarningRAHWarren31 min
Aug 8, 7:56 PM EDTAreal Flood WarningRAHGranville, Person, Vance12 hr

Nearby

Flash Flood Warnings in North Carolina, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.